Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 13, 2004, 1:07 PM EDT for Hamilton County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 1:07 PM EDT (17:07 UTC)
- Expired
- May 13, 2004, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Hamilton County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 131707
FFWALY
NYC041-132000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
107 PM EDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK
THIS INCLUDES THE CITY OF INDIAN LAKE
* UNTIL 400 PM EDT
* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
INDIAN LAKE TO 6 MILES WEST OF RAQUETTE LAKE...OR ALONG A LINE
EXTENDING FROM INDIAN LAKE TO 13 MILES NORTHEAST OF OLD FORGE...
MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INLET
BLUE MOUNTAIN LAKE AND SABAEL.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOODING IS EXPECTED ALONG ALDOUS BROOK...CENTER POND BROOK...BIG
BROOK AND JOHNNY MACK BROOK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4410 7430 4406 7486 4363 7478 4364 7422
4374 7423 4375 7407 4380 7413 4391 7435
4398 7428
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 11:47 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 13, 11:47 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1147 AM EDT THU MAY 13 2004 .DISC...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR FLASH FLOODING FOR MOST OF OUR CWA FROM NOON TO 1000 PM EXCEPT FOR NW ZNS. AMS VERY MOIST AND UNSTABLE WITH PWATER IN THE 1.5 INCH RANGE. MAIN PROBLEM IS WEEK STEERING WINDS AND FNTL BNDRY VCNTY NY/WRN NEW ENG BDR. ANY TSTMS WHICH DO DVLP WILL HAVE POTENTIAL FOR LOCALIZED VERY HVY RAIN. COOR WITH BGM BTV BOX OKX. MADE MINOR ADJUSTMENTS TO MAX TEMPS FOR TODAY. .ALY...FFA THRU 1000 PM FOR ALL ZNS EXCPT NYC032-033-038-039-040-082 GG
Hazardous weather outlook, May 13, 12:00 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1200 PM EDT THU MAY 13 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013-014-141100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...THIS AFTERNOON AND EVENING. FLOOD WATCH FOR FLASH FLOODING EFFECTIVE NOON TODAY THRU 10PM THIS EVENING. LOCALIZED EXCESSIVE RAINFALL POSSIBLE FROM SLOW-MOVING HEAVY PRECIPITATION THUNDERSTORMS. WIDESPREAD FLOODING OF RIVERS UNLIKELY. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IMMEDIATE ACTIVATION IS NOT REQUIRED. HOWEVER ACTIVATION WILL BE REQUESTED WHEN AND WHERE SIGNIFICANT STORM ACTIVITY MATERIALIZES. SPOTTERS ARE REQUESTED TO FORWARD RAINFALL REPORTS OF ONE INCH OR MORE TO THE NATIONAL WEATHER SERVICE BY PHONE OR THRU THE WEBSITE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:56 PM EDT | Flash Flood Warning | ALY | Warren | 3 hr |
| May 13, 1:34 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 26 min |
| May 13, 2:03 PM EDT | Flash Flood Warning | ALY | Schoharie | 3 hr |
| May 13, 2:24 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 51 min |
| May 13, 2:26 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 64 min |
| May 13, 2:37 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| May 13, 2:50 PM EDT | Flash Flood Warning | ALY | Greene | 3 hr |
| May 13, 3:12 PM EDT | Flash Flood Warning | ALY | Montgomery | 3 hr |
| May 13, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 43 min |
| May 13, 3:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 46 min |
| May 13, 3:55 PM EDT | Flash Flood Warning | ALY | Warren | 3 hr |
| May 13, 4:22 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery | 38 min |
| May 13, 4:38 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 37 min |
| May 13, 4:46 PM EDT | Flash Flood Warning | ALY | Washington | 3 hr |
| May 13, 6:02 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| May 13, 6:28 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 47 min |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.